Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 239, NWS North Platte, NE

August 11, 2006Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2006, 9:13 PM CDT for Holt County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2006, 9:13 PM CDT (02:13 UTC)
Expired
Aug 11, 2006, 10:15 PM CDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 7:25 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2404 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1855 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 120212
SVRLBF
NEC089-120315-
/O.NEW.KLBF.SV.W.0239.060812T0213Z-060812T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT FRI AUG 11 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MIDWAY TO
  14 MILES SOUTHWEST OF ATKINSON...OR ALONG A LINE EXTENDING FROM 14
  MILES NORTH OF ONEILL TO 21 MILES SOUTHEAST OF BASSETT...AND MOVING
  SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EMMET BY 925 PM CDT...
  ONEILL BY 940 PM CDT...
  INMAN AND AMELIA BY 1000 PM CDT...
  SWAN LAKE AND PAGE BY 1005 PM CDT...
  CHAMBERS BY 1015 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4276 9851 4253 9924 4211 9921 4211 9833

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 120240
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 PM CDT FRI AUG 11 2006

NEC089-120315-
/O.CON.KLBF.SV.W.0239.000000T0000Z-060812T0315Z/
HOLT NE-
940 PM CDT FRI AUG 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR HOLT COUNTY...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF PAGE TO 6
MILES SOUTHWEST OF HIGHWAY 11 MILE MARKER 140...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF ONEILL TO 21 MILES SOUTHWEST OF
ONEILL...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SWAN LAKE BY 950 PM CDT...
  AMELIA BY 955 PM CDT...
  INMAN BY 1010 PM CDT...
  HIGHWAY 281 MILE MARKER 170...CHAMBERS AND PAGE BY 1015 PM CDT...

LAT...LON 4276 9851 4253 9924 4211 9921 4211 9833

$$

SPRINGER
000 
WWUS53 KLBF 120314
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1013 PM CDT FRI AUG 11 2006

NEC089-120323-
/O.EXP.KLBF.SV.W.0239.000000T0000Z-060812T0315Z/
HOLT NE-
1013 PM CDT FRI AUG 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY EXPIRES AT 1015 PM
CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR NORTH 
CENTRAL NEBRASKA...AND STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL 
CONTINUE IN EASTERN AND SOUTHEAST HOLT COUNTY.

LAT...LON 4276 9851 4253 9924 4211 9921 4211 9833

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:58 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 11, 2:58 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT FRI AUG 11 2006

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FORECAST CHALLENGE OVER
THE NEXT TWO DAYS IS PRECIPITATION CHANCES...FIRST TONIGHT ACROSS
THE NORTH...THEN THE ENTIRE CWA FOR SATURDAY NIGHT...WITH THE
ARRIVAL OF A PRE FRONTAL TROF AND COLD FRONT ON SUNDAY. WV IMAGERY
INDICATING A VIGOROUS SHORTWAVE TROF OVER FAR ERN MT AND NERN
WYOMING THIS AFTERNOON. THIS FEATURE...CONTINUES TO APPROACH THE WRN
DAKOTAS AND NWRN NEBRASKA THIS AFTERNOON. AS OF 19Z CONVECTION IS
ALREADY FIRING ACROSS WRN SO DAKOTA...ERN WYOMING AND THE NEBR
PANHANDLE. LAPS DATA AT 18Z INDICATING A QUICKLY ERODING CAP OVER
THE NORTHWEST. WILL CONTINUE MENTION OF POPS...MAINLY NORTH AND WEST
OF NORTH PLATTE FOR THIS EVENING. SVR THREAT AND SCATTERED
CONVECTION IS EXPECTED ACROSS THE NRN TIER OF COUNTIES...UNDER THE
STRONGEST MID LEVEL WARM AIR ADVECTION...AND CLOSEST PROXIMITY TO
JET DYNAMICS. FURTHER SOUTH...CAP STRENGTH IS STRONG THIS AFTERNOON
AND EVENING...SO INITIATION ISNT EXPECTED. ON SATURDAY...THE PRE
FRONTAL TROF ARRIVES IN THE NORTHWEST EARLY AFTERNOON. MODEL
SOUNDINGS INDICATING VIRTUALLY NO CAP IN PLACE BY 20Z ACROSS THE WRN
CWA...SO CONVECTION SHOULD INITIATE QUICKLY EARLY AFTERNOON. DEEP
LAYER SHEAR OF 25 TO 35 KTS EXPECTED TOMORROW AFTERNOON...SO SOME
SUPERCELLS ARE POSSIBLE...WITH THE MAIN THREAT BEING LINEAR STORMS
WITH WIND DAMAGE. ACTIVITY IS EXPECTED TO MOVE INTO THE ERN CWA OVER
NIGHT. HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP WITH THE
ARRIVAL OF THE COLD FRONT ON SUNDAY. RIGHT NOW...THIS FEATURE IS
EXPECTED TO ARRIVE AT LBF BY 18Z AND HAVE PAINTED POPS ACROSS THE
EASTERN CWA FOR SUNDAY. COOLER TEMPS AND DRY CONDS ARE EXPECTED FOR
MONDAY...AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS...DRIVING
THE FRONT WELL SOUTH OF THE CWA.

LONG RANGE (MONDAY NIGHT THROUGH FRIDAY)...DIFFERENCES NOTED THIS
MORNING BETWEEN THE GFS AND NAM RUNS...PARTICULARLY WITH THE POSN OF
THE FRONTAL BOUNDARY EARLY NEXT WEEK. THE NAM SOLN SEEMS TO BE
PUSHING THIS FEATURE FURTHER SOUTH COMPARED TO THE GFS SOLN. AM
FAVORING THE NAM AT THIS JUNCTURE...SO WILL CONTINUE DRY FCST FOR
MONDAY NIGHT. THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE FA ON
TUESDAY AS WELL AND WILL CONTINUE WITH A DRY FCST. BY
WEDNESDAY...THE FRONT WILL LIFT NORTH AS A WARM FRONT...AS SURFACE
TROFING STRENGTHENS ACROSS THE HIGH PLAINS OF MT...ERN WY AND ERN
COLORADO. THETA E RIDGING WILL EXTEND INTO THE WRN PANHANDLE BY WEDS
AFTERNOON...WITH THE H5 PATTERN TRANSITIONING TO SWRLY. HAVE
INSERTED POPS FOR BOTH WEDNESDAY AND THURSDAY...DURING THE AFTERNOON
AND EVENING HOURS. MOISTURE WILL BE PREVALENT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...COUPLED WITH ACTIVE SWRLY FLOW. GENERALLY
FOLLOWED MEX GUIDANCE FOR TEMPERATURES NEXT WEEK WITH HIGHS IN THE
UPPR 80S TO LWR 90S EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CLB
Hazardous weather outlook, Aug 11, 3:29 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT FRI AUG 11 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-121200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CDT FRI AUG 11 2006 /229 PM MDT FRI AUG 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN
PORTIONS OF THE PANHANDLE INTO THE NORTHERN SANDHILLS AND PORTIONS
OF NORTH CENTRAL NEBRASKA THIS EVENING. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED BUT AN ISOLATED THUNDERSTORM MAY REACH SEVERE
LIMITS WITH DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF
QUARTERS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY AND SUNDAY....SCATTERED AFTERNOON...EVENING AND NIGHT
TIME THUNDERSTORMS WILL BECOME SEVERE WITH WIND DAMAGE AND LARGE HAIL.
ACTIVITY WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT...ABUNDANT
MOISTURE AND STRONG WINDS ALOFT. THUS THE ACTIVITY WILL TEND TO DEVELOP
NORTH AND REDEVELOP FARTHER SOUTH EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION BE NEEDED ACROSS NORTHERN NEBRAKSA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 11, 3:57 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     11 NNE SPRINGVIEW       42.97N 99.67W
08/10/2006                   KEYA PAHA          NE   PUBLIC

            TREE LIMBS APPROXIMATELY 6 TO 7 INCHES IN DIAMETER BLOWN
            DOWN.

&&

ADO
Local storm report, Aug 11, 4:59 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     7 N AINSWORTH           42.65N 99.86W
08/10/2006                   BROWN              NE   PUBLIC

            LARGE TREES REPORTED BLOWN OVER AND TREE LIMBS 6 INCHES
            IN DIAMETER BLOWN DOWN.

&&

ADO
Local storm report, Aug 11, 5:03 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 NE KILGORE            42.95N 100.94W
08/11/2006  E0.88 INCH       CHERRY             NE   CO-OP OBSERVER

            NICKEL SIZED HAIL REPORTED LASTING 15 MINUTES.

&&

ADO
Local storm report, Aug 11, 6:29 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 S NENZEL              42.87N 101.10W
08/11/2006  E2.00 INCH       CHERRY             NE   PUBLIC

            HAIL 2 INCHES IN DIAMETER REPORTED LASTING APPROXIMATELY
            15 MINUTES.

&&

ADO
Local storm report, Aug 11, 8:17 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 N BROWNLEE            42.35N 100.62W
08/11/2006  E1.00 INCH       CHERRY             NE   PUBLIC

            PEA TO QUARTER SIZED HAIL REPORTED.

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:12 PM CDTTornado WarningLBFCherry33 min
Aug 11, 7:37 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry53 min
Aug 11, 7:57 PM CDTSevere Thunderstorm WarningLBFKeya Paha63 min
Aug 11, 8:13 PM CDTSevere Thunderstorm WarningLBFBrown, Rock62 min
Aug 11, 8:28 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Aug 11, 8:43 PM CDTTornado WarningLBFCherry32 min
Aug 11, 9:16 PM CDTSevere Thunderstorm WarningLBFCherry23 min
Aug 12, 2:06 PM CDTSevere Thunderstorm WarningLBFArthur, Grant39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.